How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Abby Your Own Question
Dr. Abby
Dr. Abby, Board Certified MD
Category: Health
Satisfied Customers: 10330
Experience:  Family Physician, practicing medicine for over 10 years, United States
20297917
Type Your Health Question Here...
Dr. Abby is online now
A new question is answered every 9 seconds

The last 3 -4 weeks I have been experiencing a burning

Resolved Question:

The last 3 -4 weeks I have been experiencing a burning sensation during masturbation and after ejaculation. I also feel slight burning feeling when urinating. Also having difficulty getting an erection.I am 37, frequetly urinate all the time (this is normal for me).
I want to know what is the possible cause of this? Is it prostatitis?
Submitted: 7 years ago.
Category: Health
Expert:  Dr. Abby replied 7 years ago.
Hello,

What antibiotic did you try? Were you prescribed the antibiotic or did you try them on your own?
Are you having any discharge from the penis?
Fever?
Back pain?
Any difficulty starting your urinary stream?

Dr Abby
Customer: replied 7 years ago.

i am trying cypro. still using it.

no discharge from the penis. just frequent urination (as usual). No fever. had slight lower back pain a few days ago but went away.

i do have difficulty starting urinary stream. but this is all the time for me. My urine comes out slow, weak and dribbly.

Expert:  Dr. Abby replied 7 years ago.
How long have you been on the cipro?
What dose and how many times per day?
Is it helping at all?
Have you had a prostate exam?

Dr Abby
Customer: replied 7 years ago.

been on cypro for 4 days. I am taking it 2 times per day, but i took it once yesterday. I am not sure if it is helping. Its hard to tell. I did not have a prostate exam yet.

is it odd for a person my age to have this? should i masturbate less frequently?

Expert:  Dr. Abby replied 7 years ago.
Thank you for the information,

It is odd for a person your age to have prostate symptoms (difficulty starting your stream).
Frequent urination may not be a symptom of underlying prostate problems as it can be related to fluid intake and bladder size. But it should be evaluated once by a urologist given the fact that you do have to strain and have dribbling and a weak stream and erectile difficulties.

Masturbation should not affect this at all.

Cipro is a good antibiotic for prostatitis, which is a possible cause of the burning you are experiencing. Treatment usually needs to be continued for up to four weeks. It can take a while for symptoms to improve. However, if there is any chance of a sexually transmitted disease as a cause of your symptoms, Cipro is not an appropriate antibiotic.

Bladder infections can also cause urinary frequency and burning with urination but should not cause discomfort with masturbation. Cipro usually clears up the symptoms of a bladder infection within a few days.

Urethritis (infection of the urethra) can also cause the symptoms you are describing. STD's are a common cause of urethritis. If you are not sexually active, this would be unlikely unless you have a history of herpes in the past. Herpes lesions can occur in the urethra.

So, to summarize, I believe you should be evaluated by a urologist given the many symptoms you are having. If you are not sexually active, cipro should clear up symptoms of prostatitis within a few weeks but is usually continued for 4 weeks. If you are sexually active, you need to be tested for STD's and started on a different antibiotic.

I do not believe you need to masturbate less frequently.

Feel free to ask any follow up questions you may have,

Dr Abby

If you are satisfied with my help, please remember to click accept. Thank you!!
Dr. Abby and other Health Specialists are ready to help you